Drought, Gasconade
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Gasconade forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.441, -91.508 (the zone’s center; the record gives no point)
Severe drought (D2) conditions continued through November for parts of Central and Eastern Missouri.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Severe drought (D2) conditions continued through November for parts of Central and Eastern Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 31, 9:50 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1050 PM CDT WED OCT 31 2012 .UPDATE... ISSUED AT 857 PM CDT WED OCT 31 2012 MOSTLY CLEAR SKIES HAVE PREVAILED OVER THE REGION THIS EVENING...WITH ONLY A COUPLE SMALL AREAS OF MID-UPPER LEVEL CLOUDS DRIFTING TO THE SOUTH-SOUTHEAST OVER MID MISSOURI AND SOUTHWEST ILLINOIS. TEMPERATURES HAVE DROPPED OFF QUICKLY...SO HAVE MADE ADJUSTMENTS TO LOWER OVERNIGHT TEMPS A TAD...MAINLY OVER NORTHERN AND EASTERN PORTIONS OF THE CWA. OTHERWISE...THE FORECAST REMAINS ON TRACK AND ONLY MINOR CHANGES TO ACCOUNT FOR NEAR-TERM TRENDS WERE NEEDED THIS EVENING. JP && TONIGHT THROUGH FRIDAY: NORTHWEST UPPER FLOW TO REMAIN ESTABLISHED OVER THE REGION...BUT SLOWLY BUILDING HEIGHTS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS SANDY FINALLY LIFTS INTO EASTERN CANADA AND THE BOTTLENECK UPSTREAM IS ALLOWED TO SHIFT EASTWARD. THIS OVERALL SHIFT WILL LEAD TO MILDER TEMPERATURES OVER THE NEXT SEVERAL DAYS...ALTHOUGH THE PRESENCE OF THE JET STREAM ALOFT WILL TRANSLATE TO AN IMPRESSIVE THERMAL GRADIENT FROM CENTRAL ILLINOIS BACK THROUGH MID MISSOURI. HIGHS TOMORROW AND FRIDAY WILL RANGE FROM THE MID-UPPER 50S QUINCY-LITCHFIELD TO THE UPPER 60S COLUMBIA-SOUTHEAST MISSOURI. SATURDAY: DIGGING CANADIAN TROUGH WILL PUSH A WEAK LEAD IMPULSE AND ASSOCIATED SURFACE FRONT ACROSS MISSOURI EARLY SATURDAY MORNING. GFS REMAINS TOO BULLISH IN ITS QPF SIGNAL GIVEN THE DEGREE OF CAPPING PRESENT IN FORECAST SOUNDINGS. A MORE LIKELY SCENARIO IS THAT A SMALL BAND OF ELEVATED CONVECTION (SHOWERS/EMBEDDED THUNDER) WILL DEVELOP NORTH OF THE SURFACE WARM FRONT ALONG THE NOSE OF THE NOCTURNAL JET...WITH THE GREATEST FOCUS OVER THE NRN CWA THROUGH 18Z. CERTAINLY NOT A GREAT SHOT AT PRECIPITATION OVERALL CONSIDERING THE ONGOING DROUGHT AND REALLY NO OTHER IDENTIFIABLE OPPORTUNITIES IN THE NEXT 7-10 DAYS. THIS SURFACE WAVE WILL ALSO ACT TO RE-ORIENT THE THERMAL GRADIENT IN A MORE NORTH-SOUTH FASHION AND THE SATURDAY TEMP FORECAST WILL BE HIGHLY CONTINGENT ON FRONTAL TIMING AND CLOUD COVER. STILL THINK IT WILL BE POSSIBLE TO PUSH 70 EARLY IN THE DAY OVER SE MO...TAPERING BACK INTO THE MID 50S OVER NE MO. SUNDAY-MONDAY: CANADIAN TROUGH WILL SLIDE ACROSS THE SOUTHERN GREAT LAKES REGION DURING THE DAY...WITH THE GFS MUCH DEEPER THAN OTHER GLOBAL MODELS...CLOSING OFF THE SYSTEM OVER NRN ILLINOIS. THE EFFECTS OF INTENSITY DO NOT SEEM TO HAVE MUCH OF AN IMPACT IN SENSIBLE WEATHER...WITH MOST SOLUTIONS ALLOWING FOR AMPLE STRATO-CU AND PERHAPS A FEW SHOWERS OVER NE MO AS DEEP CYCLONIC FLOW AND WEAK LARGE SCALE ASCENT ACCOMPANY THE TROUGH PASSAGE. THE GREATEST IMPACT WILL BE ANOTHER SHOT OF SEASONABLY COOLER AIR THAT WILL CARRY THROUGH THE DAY MONDAY -- HIGHS IN THE LOW-MID 50S. TUESDAY-WEDNESDAY: NORTHWEST UPPER FLOW WILL RESUME WITH A STRONG UPPER JET STREAM FOCUSED JUST NORTH OF THE CWA. CONDITIONS SHOULD BE SIMILAR TO CURRENT WITH A NE-SW TEMPERATURE GRADIENT AND OVERALL READINGS JUST ABOVE SEASONAL NORMALS. BOOKBINDER && .AVIATION... ISSUED AT 1037 PM CDT WED OCT 31 2012 SFC RIDGE CENTERED OVER ERN KS AND WRN MO WILL SHIFT SLOWLY SEWD. A WEAK AND DRY COLD FRONT WILL DROP SEWD THROUGH OUR AREA THU AFTN AND EARLY EVNG. WEAK W-NWLY SFC WINDS WILL BACK AROUND TO A W-SW DIRECTION LATE TGT AND THU MRNG BEFORE VEERING AROUND TO A NWLY DIRECTION AFTER FROPA THU AFTN INTO THU EVNG. JUST SOME HIGH LEVEL CLOUDS LATE TGT...THEN MID LEVEL CLOUDS WILL ADVECT SEWD INTO OUR AREA TOWARDS MRNG AND MOVE SE OF THE TAF SITES THU AFTN OR EARLY THU EVNG. SPECIFICS FOR KSTL...NWLY SFC WIND WILL BACK AROUND TO A WLY DIRECTION BY EARLY THU MRNG...THEN VEER AROUND TO A NW DIRECTION LATE THU AFTN AFTER FROPA. MID LEVEL CLOUDS AROUND 10000 FT WILL MOVE THROUGH STL THU MRNG AND EARLY AFTN. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 513 PM CDT WED OCT 31 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 513 PM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421609, 421610, 421611, 421612, 421613, 421614, 421615.